Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 121, NWS Nashville, TN

August 14, 1998Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 14, 1998, 12:01 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 1998, 12:01 PM CDT (17:01 UTC)
Expired
Aug 14, 1998, 2:30 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 141701
FFWBNA
TNC055-099-141930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT FRI AUG 14 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILES COUNTY IN MIDDLE TENNESSEE
  LAWRENCE COUNTY IN MIDDLE TENNESSEE

* UNTIL 230 PM CDT

* AT 12 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA.  CREEKS
  AND STREAMS WERE NEAR BANKFUL EARLY THIS MORNING AND AN ADDITIONAL
  INCH OF RAIN OR MORE IS EXPECTED WITH THESE THUNDERSTORMS.
  THIS WILL LIKELY PUSH SOME CREEKS AND STREAMS OUT OF BANKFUL.

DON'T DRIVE INTO AREAS WHERE WATER COVERS TH E ROAD!

MR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:45 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 14, 9:45 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT FRI AUG 14 1998

12Z BNA RAOB SHOWG PLENTY OF MSTR/INSTBLTY ACRS FA TDY.  SFC BNDRY
SITUATD N OF TUP TO NR LOZ WITH FAVRD THETA-E AXIS ACRS SRN/ERN ZNS.
CURRNT PACKAGE WITH HIER POPS S AND E OF BNA ON TARGET.

PATCHY FOG SLOLY LIFTG AND ENUF CLRG XPCTD FOR TEMPS TO REACH FCSTD
HIGHS ACRS MOST OF FA.  LTL IF ANY CHGS SEEM NEEDD ATTM.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:23 PM CDTFlash Flood WarningOHXGiles, Lawrence3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.